Anterior uveitis after treatment of hepatitis C with alpha interferon: the recurrence of a previous inflammatory process due to presumed ocular toxocariasis.
Authors: Damasceno EF,Damasceno NA,
Journal: Ocul Immunol Inflamm.
Publication: 2012 Feb;20(1):53-5. doi: 10.3109/09273948.2011.615448.
To report a case of recurrent unilateral presumed ocular toxocariasis after treatment of hepatitis C.
Clinical findings, ultrasonography, computed tomography, and serological tests were performed. Once diagnosis was made, effective treatment was administered.
A 46-year-old woman with a long history of decreased unilateral visual acuity presented with Anterior uveitis after the use of interferon alpha and ribavirin for treatment of hepatitis C. A biomicroscopic examination revealed active anterior uveitis, with ultrasonography and computed tomography demonstrating a central granuloma due to partially calcified toxocariasis. After treatment with corticosteroids and cycloplegics, the symptoms were alleviated.
immunostimulation could cause a relapse of the inflammatory reaction found in uveitis due to toxocariasis.
The contents within traveldoctoronline are presented only for informational purposes and cannot substitute for professional health care or any other medical treatment.All users of this website with health problems should be oblige always to consult their medical doctor before starting any treatment.